Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 19, NWS Raleigh, NC

February 21, 201410 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 21, 2014, 11:12 AM EST for 10 counties in North Carolina. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 11:12 AM EST (16:12 UTC)
Expired
Feb 21, 2014, 12:00 PM EST
In force
48 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 11:20 AM ESTTSTM WND DMG3 N Raleigh, NCLARGE BRANCHES BLOWN DOWN ALONG SIX FORKS ROAD.
Feb 21, 11:24 AM ESTTSTM WND GST 513 Ne Youngsville, NC
Feb 21, 11:25 AM ESTTSTM WND DMG6 Wnw Falls Lake, NCLARGE TREE BLOWN DOWN ALONG CAISTOR LANE.
Feb 21, 11:35 AM ESTTSTM WND DMG2 Nw Youngsville, NCTREE BLOWN DOWN ALONG HIGHWAY 96.
Feb 21, 11:43 AM ESTTSTM WND DMG5 Se Kittrell, NCTREE BLOWN DOWN ALONG WALTER GRISSOM ROAD.
Feb 21, 12:08 PM ESTTSTM WND DMG3 W Rosemary, NCTREE BLOWN DOWN ON POWER LINE STARTING FIRE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 10:02 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS52 KRAH 211612
SVRRAH
NCC069-077-083-085-101-127-181-183-185-195-211700-
/O.NEW.KRAH.SV.W.0019.140221T1612Z-140221T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1112 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  NASH COUNTY IN CENTRAL NORTH CAROLINA...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1200 PM EST

* AT 1111 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 
  MPH... LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF 
  NORLINA TO NEAR WAKE FOREST TO 6 MILES EAST OF SANFORD...AND 
  MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...ROCKY MOUNT...HENDERSON...SMITHFIELD...
  NASHVILLE...LOUISBURG...LILLINGTON...WARRENTON...WILSON...WAKE
  FOREST...GARNER...FUQUAY-VARINA...CLAYTON...DUNN...ZEBULON...
  ANGIER...BENSON...WILSON'S MILLS AND FRANKLINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. 
 
&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3650 7788 3648 7765 3616 7770
      3571 7789 3559 7806 3542 7816 3535 7816
      3527 7839 3527 7850 3531 7855 3526 7860
      3525 7886 3547 7884 3559 7889 3653 7843
TIME...MOT...LOC 1611Z 244DEG 53KT 3656 7832 3591 7859 3548 7907 
$$

GIH
2 follow-up statements
740 
WWUS52 KRAH 211645
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1145 AM EST FRI FEB 21 2014

NCC077-181-211654-
/O.CAN.KRAH.SV.W.0019.000000T0000Z-140221T1700Z/
GRANVILLE NC-VANCE NC-
1145 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE AND
VANCE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3654 7790 3650 7788 3648 7765 3616 7770
      3571 7789 3559 7806 3542 7816 3535 7816
      3527 7839 3527 7850 3531 7855 3526 7860
      3525 7886 3547 7884 3559 7889 3593 7863
      3614 7838 3629 7825 3654 7803
TIME...MOT...LOC 1644Z 244DEG 53KT 3677 7779 3612 7807 3569 7855 

$$

NCC069-083-085-101-127-183-185-195-211700-
/O.CON.KRAH.SV.W.0019.000000T0000Z-140221T1700Z/
JOHNSTON NC-NASH NC-WILSON NC-HALIFAX NC-WAKE NC-WARREN NC-
FRANKLIN NC-HARNETT NC-
1145 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 PM EST
FOR JOHNSTON...NASH...WILSON...NORTHWESTERN HALIFAX...WAKE...
WARREN...FRANKLIN AND EASTERN HARNETT COUNTIES...
 
AT 1144 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH... LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTH OF SOUTH 
ROSEMARY TO 10 MILES NORTH OF MOMEYER TO NEAR GARNER...MOVING 
NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE... RALEIGH...ROCKY 
MOUNT...SMITHFIELD...NASHVILLE...LOUISBURG... LILLINGTON... 
WARRENTON...WILSON...WAKE FOREST...GARNER... FUQUAY-VARINA... 
CLAYTON...DUNN...ZEBULON...ANGIER...BENSON...WILSON'S MILLS...ELM 
CITY AND DORTCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS... AND VERY HEAVY RAIN. 
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3654 7790 3650 7788 3648 7765 3616 7770
      3571 7789 3559 7806 3542 7816 3535 7816
      3527 7839 3527 7850 3531 7855 3526 7860
      3525 7886 3547 7884 3559 7889 3593 7863
      3614 7838 3629 7825 3654 7803
TIME...MOT...LOC 1644Z 244DEG 53KT 3677 7779 3612 7807 3569 7855 

$$
GIH
756 
WWUS52 KRAH 211704
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1204 PM EST FRI FEB 21 2014

NCC069-083-085-101-127-183-185-195-211713-
/O.EXP.KRAH.SV.W.0019.000000T0000Z-140221T1700Z/
JOHNSTON NC-NASH NC-WILSON NC-HALIFAX NC-WAKE NC-WARREN NC-
FRANKLIN NC-HARNETT NC-
1204 PM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON...NASH...WILSON...
NORTHWESTERN HALIFAX...WAKE...WARREN...FRANKLIN AND EASTERN HARNETT
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER... ANOTHER WARNING HAS BEEN ISSUED FOR LOCATIONS JUST EAST 
OF THIS AREA. ALSO... WINDS WILL REMAIN GUSTY IN THIS AREA FOR A FEW 
MORE HOURS... AS A COLD FRONT MOVES THROUGH THE REGION.

LAT...LON 3654 7790 3650 7788 3648 7765 3616 7770
      3571 7789 3559 7806 3542 7816 3535 7816
      3527 7839 3527 7850 3531 7855 3526 7860
      3525 7886 3547 7884 3559 7889 3593 7863
      3614 7838 3629 7825 3654 7803
TIME...MOT...LOC 1701Z 244DEG 53KT 3677 7779 3612 7807 3569 7855 

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 10:50 AM EST, 22 minutes earlier.

Area forecast discussion, Feb 21, 10:50 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1050 AM EST FRI FEB 21 2014

.SYNOPSIS...A STRONG COLD FRONT AND LINE OF STORMS WILL SWEEP EAST
ACROSS CENTRAL NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD INTO
OUR AREA FROM THE SOUTHWEST TONIGHT AND SATURDAY...THEN DRIFT EAST
AND OFFSHORE ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM FRIDAY...

TORNADO WATCH 23 IN EFFECT FOR THE EASTERN TWO-THIRDS OF THE CWA
UNTIL 4PM.  THE PRIMARY AXIS OF THE CONVECTIVE LINE CURRENTLY
STRETCHES FROM EAST OF ROXBORO TO SILER CITY TO ROCKINGHAM...MOVING
TO THE EAST WITH INDIVIDUAL CONVECTIVE ELEMENTS MOVING TO THE
NORTHEAST.  MORNING ANALYSIS OF SHEAR PARAMETERS...SLIGHTLY CURVED
BUT LONG HODOGRAPHS...50KT OF 0-1KM BULK SHEAR AND 300 M2/S2 OF 0-
1KM SRH...STILL SUPPORTS EMBEDDED BOWING/ROTATING SEGMENTS WITHIN
THE LINE.  WEVE HAD A FEW REPORTS OF TREES DOWN IN THE WESTERN
PIEDMONT AND SOME WEAK AND TRANSIENT ROTATION SHOWING UP AT RADAR.
DESPITE FAIRLY WIDESPREAD ANVIL CIRRUS...SPC MESOANALYSIS SHOWS AN
INSTABILITY AXIS OF 500 TO 1000 J/KG MLCAPE FROM US HWY 1 EASTWARD.
THE BEST INSTABILITY SHOULD LIE ALONG EAST OF I-95 EARLY THIS
AFTERNOON AS THE LINE ENCROACHES ON BETTER HEATING AND A PLUME OF
STEEP MID-LEVEL LAPSE RATES SLOWLY SHIFTING EAST TOWARD THE COAST.
CURRENT TIMING OF THE LINE LOOKS CONSISTENT WITH PREVIOUS
FORECASTS...WITHIN AN HOUR OR SO....REACHING THE TRIANGLE BY NOON
AND EXITING THE COASTAL PLAIN BY AROUND 2-3PM.

OTHER THAN THE SEVERE THREAT...THERE MAY BE A SECOND BAND OF SHOWERS
WITH THE FRONT ITSELF...WHICH SOME HI-RES MODELS HINT AT WILL MAKE
SOME MINOR ADJUSTMENTS TO POPS TO HOLD ONTO A SLIGHT CHANCE POPS
ACROSS THE NORTHERN PORTIONS OF THE PIEDMONT.

 TONIGHT...HIGH PRESSURE OVER THE LOWER MS VALLEY WILL
BUILD INTO CENTRAL NC. THIS WEATHER SYSTEM WILL ADVECT A SLIGHTLY
COOLER AND DRIER AIR MASS I TO THE REGION. MIXING INITIALLY THIS
EVENING WILL KEEP TEMPS FROM FREE-FALLING. AFTER MIDNIGHT...COULD
SEE SFC WINDS DECOUPLE ACROSS THE PIEDMONT...ALLOWING TEMPS TO COOL.
MIN TEMPS IN THE MID-UPPER 30S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 304 AM FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT...
AND A MUCH DRIER AIRMASS WILL BE IN PLACE ACROSS THE AREA BRINGING
MOSTLY SUNNY SKIES. INITIAL COLD ADVECTION EARLY SATURDAY WILL
BECOME NEUTRAL... AS UPPER LEVEL FLOW REMAINS PRIMARILY
SOUTHWESTERLY DURING THE DAY SATURDAY... AND TEMPERATURES WILL
REMAIN A FEW DEGREES ABOVE NORMAL.

HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY... WARMER SOUTHERLY FLOW...
AND INCREASING LOW LEVEL THICKNESSES WILL RESULT IN TEMPERATURES
SLIGHTLY WARMER THAN SATURDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 305 AM FRIDAY...

A DRY COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING...
BRINGING TEMPERATURES MUCH CLOSER TO NORMAL FOR THE BEGINNING OF THE
WEEK.

STRONG SIGNAL FOR RIDGING ACROSS THE WESTERN US... WITH BROAD
TROUGHING DEVELOPING OVER THE EAST COAST THROUGH THE WEEK. THIS WILL
BRING TEMPS BACK BELOW NORMAL. WAVES MOVING THROUGH THE NORTHWEST
FLOW GENERALLY STAY NORTH OF OUR AREA THROUGH THIS PERIOD... WITH
THE EXCEPTION OF WEDNESDAY WHEN A AN IMPULSE AND ASSOCIATED COLD
FRONT ARE PROGGED TO MOVE THROUGH THE AREA... AND THE POTENTIAL FOR
A LOW PRESSURE SYSTEM TO DEVELOP OFF THE CAROLINA COAST... BRINGING
THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 645 AM FRIDAY...

A STRONG COLD FRONT WAS ACCOMPANIED BY A BAND OF SHOWERS AND STRONG
TO BRIEFLY SEVERE THUNDERSTORMS EARLY THIS MORNING. THESE SHOWERS
AND STORMS WERE EXITING THE NC MOUNTAINS AT 1130Z...STILL MOVING
QUICKLY TO THE EAST-NORTHEAST. THE LEADING EDGE OF THESE SHOWERS AND
STORMS SHOULD REACH THE NW PIEDMONT INCLUDING THE TRIAD BY 13Z...THE
TRIANGLE AREA AND SANDHILLS INCLUDING KRDU AND KFAY BETWEEN 15Z AND
17Z...AND THE COASTAL PLAIN INCLUDING KRWI AND KGSB BETWEEN 16Z AND
18Z. THE ATMOSPHERE IS EXPECTED TO BE MOST UNSTABLE ACROSS THE
SANDHILLS AND COASTAL PLAIN...SO A FEW STRONG TO SEVERE STORMS WITH
WIND GUSTS 40-50KTS MAY OCCUR IN THIS REGION. OTHERWISE EXPECT
MVFR/IFR CONDITIONS IN VICINITY OF THE HEAVIER SHOWERS AND STORMS.

WLY FLOW BEHIND THE DEPARTING COLD FRONT WILL ADVECT DRIER AND
STABLE AIR INTO CENTRAL NC. THIS WILL LEAD TO CLEARING SKIES WEST-TO-
EAST...STARTING AROUND MID DAY IN THE TRIAD...REACHING THE TRIANGLE
BY MID AFTERNOON...AND THE COASTAL PLAIN BY 21-23Z.

HIGH PRESSURE WILL BUILD INTO CENTRAL NC TONIGHT AND LINGER THROUGH
THE WEEKEND. THIS WEATHER SYSTEM WILL PROVIDE CENTRAL NC WITH VFR
CONDITIONS.

A COLD FRONT WILL CROSS CENTRAL NC SUNDAY. SINCE THE AIR MASS WILL
BE RELATIVELY DRY AND STABLE...THIS WEATHER FEATURE EXPECTED TO HAVE
LITTLE IMPACT ON AVIATION CONDITIONS ASIDE FROM SFC WINDS VEERING
FROM SOUTHWEST TO NORTH-NORTHWEST WITH THE FRONTAL PASSAGE. VFR
CONDITIONS EXPECTED MONDAY INTO EARLY TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/SMITH
SHORT TERM..SEC
LONG TERM...SEC
AVIATION...WSS
Hazardous weather outlook, Feb 21, 10:25 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1025 AM EST FRI FEB 21 2014

NCZ021-022-038-039-073-074-083-221530-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
1025 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ007>011-023>028-040>043-075>078-084>086-088-089-221530-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-
FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-
HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1025 AM EST FRI FEB 21 2014

...TORNADO WATCH 23 IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 21, 10:10 AM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     TSTM WND DMG     3 S MEBANE              36.04N  79.27W
02/21/2014                   ALAMANCE           NC   911 CALL CENTER

            TREE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 87 AND
            BOYWOOD ROAD.

&&

EVENT NUMBER RAH1400936

DJF
Local storm report, Feb 21, 10:27 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TSTM WND DMG     6 NNW LILESVILLE        35.05N  80.01W
02/21/2014                   ANSON              NC   911 CALL CENTER

            TREE AND POWER LINES BLOWN DOWN ALONG HIGHWAY 109
            SOUTH.

&&

EVENT NUMBER RAH1400937

DJF
Local storm report, Feb 21, 10:37 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1037 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     TSTM WND DMG     4 SSE SUTPHIN           35.83N  79.32W
02/21/2014                   CHATHAM            NC   911 CALL CENTER

            TREE BLOWN DOWN

&&

EVENT NUMBER RAH1400939

NP
Local storm report, Feb 21, 11:01 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     TSTM WND GST     2 WSW CARPENTER         35.81N  78.92W
02/21/2014  M57 MPH          WAKE               NC   MESONET

            CWOP REPORT

&&

EVENT NUMBER RAH1400940

NP
Local storm report, Feb 21, 11:05 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     5 E HASTY               35.68N  79.38W
02/21/2014                   CHATHAM            NC   911 CALL CENTER

            TREE BLOWN DOWN ALONG IKE BROOKS ROAD.

&&

EVENT NUMBER RAH1400941

DJF
Local storm report, Feb 21, 11:10 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 AM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     TSTM WND DMG     2 W CREEDMOOR           36.12N  78.71W
02/21/2014                   GRANVILLE          NC   911 CALL CENTER

            TWO TREES BLOWN DOWN ALONG JOE PEED ROAD.

&&

EVENT NUMBER RAH1400942

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:43 AM ESTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Montgomery, Randolph, Stanly62 min
Feb 21, 9:17 AM ESTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more43 min
Feb 21, 9:28 AM ESTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph47 min
Feb 21, 9:45 AM ESTSpecial Weather StatementRAHAnson, Richmond60 min
Feb 21, 9:52 AM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Person, Randolph53 min
Feb 21, 9:53 AM ESTSevere Thunderstorm WarningRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more67 min
Feb 21, 10:04 AM ESTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore26 min
Feb 21, 10:27 AM ESTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Lee, Orange and 3 more48 min
Feb 21, 10:41 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more64 min
Feb 21, 11:47 AM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke58 min
Feb 21, 12:02 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wilson73 min
Feb 21, 12:19 PM ESTSpecial Weather StatementRAHAlamance, Anson, Chatham, Davidson, Durham, Guilford and 8 more86 min
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson62 min
Feb 21, 1:12 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more78 min
Feb 21, 1:25 PM ESTTornado WarningRAHJohnston, Sampson, Wayne20 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.